Arkiv för Matematik

  • Ark. Mat.
  • Volume 38, Number 2 (2000), 327-342.

On the Poincaré inequality for vector fields

Ermanno Lanconelli and Daniele Morbidelli

Full-text: Open access

Abstract

We prove the Poincaré inequality for vector fields on the balls of the control distance by integrating along subunit paths. Our method requires that the balls are representable by means of suitable “controllable almost exponential maps”.

Note

Both authors were partially supported by the University of Bologna, funds for selected research topics.

Article information

Source
Ark. Mat., Volume 38, Number 2 (2000), 327-342.

Dates
Received: 21 January 1999
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485898689

Digital Object Identifier
doi:10.1007/BF02384323

Mathematical Reviews number (MathSciNet)
MR1785405

Zentralblatt MATH identifier
1131.46304

Rights
2000 © Institut Mittag-Leffler

Citation

Lanconelli, Ermanno; Morbidelli, Daniele. On the Poincaré inequality for vector fields. Ark. Mat. 38 (2000), no. 2, 327--342. doi:10.1007/BF02384323. https://projecteuclid.org/euclid.afm/1485898689


Export citation

References

  • [BM] Biroli, M. and Mosco, U., Sobolev inequalities on homogeneous spaces, Potential Anal. 4 (1995), 311–324.
  • [C] Citti, G., C regularity of solutions of the Levi equation, Ann. Inst. H. Poincaré Anal. Non Linéaire 15 (1998), 517–534.
  • [CLM] Citti, G., Lanconelli, E. and Montanari, A., On the interior C-solvability of the Dirichlet problem for the prescribed Levi-curvature equation, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei Mat. Appl. 10 (1999), 61–68.
  • [FP] Fefferman, C. and Phong, D. H., Subelliptic eigenvalue problems, in Conference on Harmonic Analysis in Honor of Antoni Zygmund (Beckman, W., Calderón, A. P., Fefferman, R. and Jones, P. W., eds.), pp. 590–606, Wadsworth, Belmont, Calif., 1983.
  • [F] Franchi, B., Weighted Sobolev-Poincaré inequalities and pointwise estimates for a class of degenerate elliptic operators, Trans. Amer. Mat. Soc. 327 (1991), 125–158.
  • [FL1] Franchi, B. and Lanconelli, E., Hölder regularity theorem for a class of linear nonuniformly elliptic operators with measurable coefficients, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 10 (1983), 523–541.
  • [FL2] Franchi, B. and Lanconelli, E., Une métrique associée à une classe d'opérateurs elliptiques dégénérés, Conference on Linear Partial and Pseudodifferential Operators (Torino, 1982), Rend. Sem. Mat. Univ. Politec. Torino 1983 (Special issue) (1984), 105–114.
  • [FL3] Franchi, B. and Lanconelli, E., Une condition géometrique pour l'inégalité de Harnack, J. Math. Pures Appl. 64 (1985), 237–256.
  • [FLW] Franchi, B., Lu, G. and Wheeden, R., A relationship between Poincaré type inequalities and representation formulas in spaces of homogeneous type, Internat. Math. Res. Notices 1 (1996), 1–14.
  • [GN] Garofalo, N. and Nhieu, D. M., Isoperimetric and Sobolev inequalities for Carnot-Carathéodory spaces and the existence of minimal surfaces, Comm. Pure Appl. Math. 49 (1996), 1081–1144.
  • [HK] Hajłasz, P. and Koskela, P., Sobolev meets Poincaré, C. R. Acad. Sci. Paris Sér. I Math. 320 (1995), 1211–1215.
  • [J] Jerison, D., The Poincaré inequality for vector fields satisfying Hörmander's condition, Duke Math. J. 53 (1986), 503–523.
  • [MS] Maheux, P. and Saloff-Coste, L., Analyse sur le boules d'un, opérateur souselliptique, Math. Ann. 303 (1995), 713–746.
  • [M] Morbidelli, D., Fractional Sobolev norms and structure of Carnot-Carathéodory balls for Hörmander vector fields, to appear in Studia Math.
  • [NSW] Nagel, A., Stein, E. M. and Wainger, S., Balls and metrics defined by vector fields I: basic properties, Acta Math. 155 (1985), 103–147.
  • [S] Saloff-Coste, L., A note on Poincaré, Sobolev and Harnack inequalities, Internat. Math. Res. Notices 2 (1992), 27–38.
  • [V] Varopoulos, N. T., Fonctions harmoniques sur les groupes de Lie, C. R. Acad. Sci. Paris Sér. I Math. 304 (1987), 519–521.
  • [VSC] Varopoulos, N. T., Saloff-Coste, L. and Coulhon, T., Analysis and Geometry on Groups, Cambridge Univ. Press, Cambridge, 1992.